In December 1991, during a visit to my GP for a bad cold, my doctor thought at my age 45 I needed HRT. From the day I took the first pill I started to bleed. My GP told me that the drug simply "needed to get into my system" and told me to double up on the pills. After doing so, I began passing out and my left leg turning purple.
When I began having pains in my stomach and chest, a doctor called out on emergency told me to stop the pills immediately. Nevertheless, I continued to pass blood clots. My GP informed me that the blood loss was due to the drug "now leaving my body", and when it did, everything would return to normal.A month later I was back at my doctor's because the pain had now travelled up my body to my arm joints. My hands were swollen, I couldn't bend or breathe and my chest felt like it was caving in. Tests ruled out arthritis. I was then given prednisolone and penicillin, and began vomiting so much that nothing would stay down. After I week I had to call out my doctor because I couldn't move; I lay on the floor on the mattress in my living room. My left side felt paralyzed, my head flopped, I couldn't see and my speech was slurred. The GP said I'd had a reaction to penicillin, but thought the steroid would counter any ill effects. He left me lying on the floor.
I was so ill, I had to move in with my sister. With her help, plus perseverance and exercises, I was able to return home.
Over the last two years I've had every sort of test done. Doctors concluded that I'd probably had a stroke brought on by the HRT.
I believed that my doctor knew more about my body than me. But no one knows your body like yourself. I learned the hard way. M S, Tyne and Wear.....
So much for medicine's claim that HRT "protects" women against strokes, rather than causing them, as its cousin, the Pill, has been known to do for decades.